A Caltech Library Service

Three Dimensional Stability and Bifurcation of Steady Water Waves

Saffman, P. G. (1985) Three Dimensional Stability and Bifurcation of Steady Water Waves. In: Theoretical and Applied Mechanics. Elsevier , Amsterdam, pp. 355-367. ISBN 978-0-444-87707-9.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


The stability of finite amplitude two-dimensional waves of permanent form on deep water to arbitrary three-dimensional disturbances is considered. The possibility of instability is related to the existence of resonances between linear waves. The regions of instability are calculated. It is shown that spontaneous three-dimensional waves of permanent form can arise, from bifurcation of two-dimensional waves at wave heights and wave lengths for which stationary disturbances exist, and their properties are determined.

Item Type:Book Section
Related URLs:
URLURL TypeDescription
Additional Information:© 1985 IUTAM. Published by Elsevier B.V.
Record Number:CaltechAUTHORS:20170802-085615000
Persistent URL:
Official Citation:P.G. Saffman, THREE DIMENSIONAL STABILITY AND BIFURCATION OF STEADY WATER WAVES, In Theoretical and Applied Mechanics, Elsevier, 1985, Pages 355-367, ISBN 9780444877079, (
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:79741
Deposited By: Tony Diaz
Deposited On:02 Aug 2017 17:31
Last Modified:15 Nov 2021 17:50

Repository Staff Only: item control page